MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-27
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported through a literature article, ¿valve embolization during transcatheter aortic valve implantation: incidence, risk factors and follow-up by computed tomography¿, a 84-year-old patient that had a 27mm portico valve implanted.Post implant the valve migrated after valve was released.The final transcatheter heart valve position was noted to be in the ascending aorta.A valve-in-valve was performed using a 23mm sapien 3.At 9 months follow up computerized tomography (ct) scan revealed upper crown protruding into the aortic wall.The article concluded tvem represents a rare complication of tavi.Follow up-ct found hypoattenuated leaflet thickening at embolized valve.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The article, ¿valve embolization during transcatheter aortic valve implantation: incidence, risk factors and follow-up by computed tomography¿, was reviewed.This research article aimed of this study was to analyze the incidence of transcatheter valve embolization and migration (tvem) in a large cohort of patients undergoing transcatheter aortic valve implantation (tavi) and to examine embolized valves by computed tomography (ct) late after tavi.This research article reported a case study 84-year-old female patient that had a 27mm portico valve implanted.Post implant the valve migrated after valve was released.The final transcatheter heart valve position was noted to be in the ascending aorta.A valve-in-valve was performed using a 23mm sapien ultra 3.At 2 months follow up computerized tomography (ct) scan revealed hypoattenuation.There was no leaflet thickening at embolized valve.The article concluded tvem represents a rare complication of tavi.Follow up-ct detected no pathological findings requiring intervention.[the primary and corresponding author of this article henryk dreger, md, 1medizinische klinik mit schwerpunkt kardiologie und angiologie, charité ¿ universitätsmedizin berlin, berlin, germany].

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17325959
Report Number2135147-2023-03032
Device Sequence Number5509761
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRT-27
Device Catalogue NumberPRT-27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale